Alert archive / South Carolina / Lake Wind Advisories in 2014

Lake Wind Advisory 13, NWS Charleston, SC

March 13, 2014Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Mar 13, 2014, 1:46 AM EDT for Berkeley County, South Carolina. It took effect at Mar 13, 2014, 2:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2014, 1:46 AM EDT (05:46 UTC)
In effect from
Mar 13, 2014, 2:00 AM EDT
Expired
Mar 13, 2014, 4:01 PM EDT
In force
14 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WWUS72 KCHS 130546
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
146 AM EDT THU MAR 13 2014

SCZ045-131400-
/O.EXP.KCHS.WI.Y.0005.000000T0000Z-140313T0600Z/
/O.NEW.KCHS.LW.Y.0013.140313T0600Z-140313T1600Z/
/O.CON.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
146 AM EDT THU MAR 13 2014

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY FOR LAKE
MOULTRIE...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY.

* WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ACROSS
  LAKE MOULTRIE.

* WAVES...2 TO 3 FEET...HIGHEST ACROSS THE SOUTHEAST PORTION OF
  THE LAKE...DIMINISHING TO 1 TO 2 FEET AFTER SUNRISE. 

* TEMPERATURES...FRIDAY MORNING LOWS WILL BE IN THE UPPER 20S FAR
  INLAND TO LOWER 30S CLOSER TO THE COAST.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

BE PREPARED FOR THE POTENTIAL OF FREEZING TEMPERATURES WHICH
COULD HARM SENSITIVE OUTDOOR VEGETATION AND DAMAGE UNPROTECTED
OUTDOOR PLUMBING.

&&

$$

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047>052-
131400-
/O.EXP.KCHS.WI.Y.0005.000000T0000Z-140313T0600Z/
/O.CON.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
146 AM EDT THU MAR 13 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING...

* TEMPERATURES...FRIDAY MORNING LOWS WILL BE IN THE UPPER 20S FAR
  INLAND TO LOWER 30S CLOSER TO THE COAST. A FREEZE ON THE
  IMMEDIATE COAST IS NOT ANTICIPATED HOWEVER FROST COULD DEVELOP.
  SENSITIVE VEGETATION THAT HAS ALREADY SPROUTED COULD BE DAMAGED
  IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR THE POTENTIAL OF FREEZING TEMPERATURES WHICH
COULD HARM SENSITIVE OUTDOOR VEGETATION AND DAMAGE UNPROTECTED
OUTDOOR PLUMBING.

&&

$$

GAZ117-119-139-141-130700-
/O.EXP.KCHS.WI.Y.0005.000000T0000Z-140313T0600Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
146 AM EDT THU MAR 13 2014

...WIND ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING...

$$
3 follow-up statements
616 
WWUS72 KCHS 130751
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EDT THU MAR 13 2014

SCZ045-131600-
/O.CON.KCHS.LW.Y.0013.000000T0000Z-140313T1600Z/
/O.CON.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
351 AM EDT THU MAR 13 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY FOR
LAKE MOULTRIE...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ACROSS 
  LAKE MOULTRIE.

* WAVES...1 TO 2 FEET.

* TEMPERATURES...FRIDAY MORNING LOWS WILL BE IN THE UPPER 20S 
  FAR INLAND TO LOWER 30S CLOSER TO THE COAST.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

BE PREPARED FOR THE POTENTIAL OF FREEZING TEMPERATURES WHICH
COULD HARM SENSITIVE OUTDOOR VEGETATION AND DAMAGE UNPROTECTED
OUTDOOR PLUMBING.

&&

$$

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047>052-
131600-
/O.CON.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
351 AM EDT THU MAR 13 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* TEMPERATURES...FRIDAY MORNING LOWS WILL BE IN THE UPPER 20S 
  FAR INLAND TO LOWER 30S CLOSER TO THE COAST. A FREEZE ON THE 
  IMMEDIATE COAST IS NOT ANTICIPATED HOWEVER FROST COULD 
  DEVELOP. SENSITIVE VEGETATION THAT HAS ALREADY SPROUTED COULD 
  BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR THE POTENTIAL OF FREEZING TEMPERATURES WHICH
COULD HARM SENSITIVE OUTDOOR VEGETATION AND DAMAGE UNPROTECTED
OUTDOOR PLUMBING.

&&

$$
620 
WWUS72 KCHS 131331
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
931 AM EDT THU MAR 13 2014

SCZ045-132145-
/O.EXT.KCHS.LW.Y.0013.000000T0000Z-140313T2000Z/
/O.CON.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
931 AM EDT THU MAR 13 2014

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON
FOR LAKE MOULTRIE...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS ACROSS 
  LAKE MOULTRIE.

* WAVES...1 TO 2 FEET.

* TEMPERATURES...FRIDAY MORNING LOWS WILL BE IN THE UPPER 20S 
  FAR INLAND TO LOWER 30S CLOSER TO THE COAST.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

BE PREPARED FOR THE POTENTIAL OF FREEZING TEMPERATURES WHICH
COULD HARM SENSITIVE OUTDOOR VEGETATION AND DAMAGE UNPROTECTED
OUTDOOR PLUMBING.

&&

$$

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047>052-
132145-
/O.CON.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
SAVANNAH...LUDOWICI...HINESVILLE...TOWNSEND...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER...
DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
931 AM EDT THU MAR 13 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* TEMPERATURES...FRIDAY MORNING LOWS WILL BE IN THE UPPER 20S 
  FAR INLAND TO LOWER 30S CLOSER TO THE COAST. A FREEZE ON THE 
  IMMEDIATE COAST IS NOT ANTICIPATED HOWEVER FROST COULD 
  DEVELOP. SENSITIVE VEGETATION THAT HAS ALREADY SPROUTED COULD 
  BE DAMAGED IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED FOR THE POTENTIAL OF FREEZING TEMPERATURES WHICH
COULD HARM SENSITIVE OUTDOOR VEGETATION AND DAMAGE UNPROTECTED
OUTDOOR PLUMBING.

&&

$$
420 
WWUS72 KCHS 132001
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT THU MAR 13 2014

SCZ045-140415-
/O.CAN.KCHS.LW.Y.0013.000000T0000Z-140313T2000Z/
/O.UPG.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
/O.NEW.KCHS.FZ.W.0002.140314T0600Z-140314T1300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
401 PM EDT THU MAR 13 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...
...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS NO
LONGER IN EFFECT.

* TEMPERATURES...FRIDAY MORNING LOWS WILL BE IN THE UPPER 20S 
  FAR INLAND TO LOWER 30S CLOSER TO THE COAST.

* TIMING...4 TO 7 HOURS OF FREEZING TEMPERATURES...ACCOMPANIED BY
  SCATTERED FROST.

* IMPACTS...FREEZING TEMPERATURES AND FROST COULD KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT NOW TO PROTECT SENSITIVE OUTDOOR VEGETATION.

&&

$$

GAZ087-088-SCZ040-042>044-140415-
/O.UPG.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
/O.NEW.KCHS.FZ.W.0002.140314T0600Z-140314T1300Z/
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE
401 PM EDT THU MAR 13 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...FRIDAY MORNING LOWS WILL BE IN THE UPPER 20S 
  FAR INLAND TO LOWER 30S CLOSER TO THE COAST.

* TIMING...4 TO 7 HOURS OF FREEZING TEMPERATURES..ACCOMPANIED BY
  SCATTERED FROST.

* IMPACTS...FREEZING TEMPERATURES AND FROST COULD KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT NOW TO PROTECT SENSITIVE OUTDOOR VEGETATION.

&&

$$

GAZ099>101-114>116-118-137-138-SCZ047>052-140415-
/O.UPG.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
/O.NEW.KCHS.FZ.W.0002.140314T0800Z-140314T1300Z/
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
INCLUDING THE CITIES OF...METTER...STATESBORO...SPRINGFIELD...
REIDSVILLE...CLAXTON...PEMBROKE...SAVANNAH...LUDOWICI...
HINESVILLE...RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
401 PM EDT THU MAR 13 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...FREEZING TEMPERATURES AWAY FROM THE IMMEDIATE COAST.
  PATCHY FROST POSSIBLE CLOSE TO THE COAST. 

* TEMPERATURES...AROUND 32 DEGREES. 

* TIMING...2 TO 5 HOURS OF FREEZING TEMPERATURES EXPECTED...GREATEST
  INLAND. COLD TEMPERATURES ACCOMPANIED BY PATCHY TO SCATTERED
  FROST.

* IMPACTS...FREEZING TEMPERATURES AND FROST COULD KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT NOW TO PROTECT SENSITIVE OUTDOOR VEGETATION.

&&

$$

GAZ140-140415-
/O.UPG.KCHS.FZ.A.0002.140314T0600Z-140314T1300Z/
/O.NEW.KCHS.FR.Y.0001.140314T0800Z-140314T1300Z/
INLAND MCINTOSH-
INCLUDING THE CITY OF...TOWNSEND
401 PM EDT THU MAR 13 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...33 TO 37 DEGREES BETWEEN 4 AM AND 9 AM FRIDAY.

* IMPACTS...PATCHY FROST COULD HARM SENSITIVE OUTDOOR VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT NOW TO PROTECT SENSITIVE OUTDOOR VEGETATION.

&&

$$

GAZ117-119-139-141-140415-
/O.NEW.KCHS.FR.Y.0001.140314T0800Z-140314T1300Z/
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
INCLUDING THE CITIES OF...FORT MCALLISTER...TYBEE ISLAND...
HALFMOON LANDING...DARIEN
401 PM EDT THU MAR 13 2014

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY.

* TEMPERATURES...33 TO 38 DEGREES BETWEEN 4 AM AND 9 AM FRIDAY.

* LOCATIONS...SOUTHEAST GEORGIA LOCATIONS BETWEEN THE I-95
  CORRIDOR AND THE SEA ISLANDS. LOW PROBABILITY FOR PATCHY FROST
  ON THE SEA ISLANDS.

* IMPACTS...PATCHY FROST COULD HARM SENSITIVE OUTDOOR VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT NOW TO PROTECT SENSITIVE OUTDOOR VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Mar 12, 10:42 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 12, 10:42 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1042 PM EDT WED MAR 12 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING...
FOLLOWED BY UNSEASONABLY COOL HIGH PRESSURE THROUGH FRIDAY.
ANOTHER COLD FRONT WILL PUSH INTO SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA SUNDAY. THE FRONT WILL EITHER STALL OVER THE
AREA OR CONTINUE PUSHING SOUTH INTO FLORIDA EARLY NEXT WEEK. AT
LEAST ONE WAVE OF LOW PRESSURE WILL DEVELOP ALONG THIS STATIONARY
FRONT.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NO MAJOR CHANGES TO THE PREVIOUS FORECAST. A WIND ADVISORY
REMAINS IN EFFECT FOR ALL AREAS UNTIL 2 AM.

THE COLD FRONT IS PUSHING TOWARD THE COAST WITH JUST A FEW SHOWERS
REMAINING...MAINLY ACROSS CHARLESTON COUNTY. WE HAVE SEEN WIND
GUSTS BEHIND THE FRONT UP TO 40-45 MPH AS STRONG PRESSURE RISES
OCCUR...NEARLY 7-8 MB/3 HR. FOLKS ARE URGED TO USE CAUTION ON ELEVATED
SURFACES SUCH AS BRIDGES AND OVERPASSES THROUGH AROUND MIDNIGHT
BEFORE WINDS BEGIN TO SUBSIDE DUE TO THE DIMINISHING PRESSURE
RISES AND LOW-LEVEL JET. ADVECTION WILL DETERMINE LOW
TEMPS...LIKELY TO BOTTOM OUT IN THE MID/UPPER 30S INLAND AND
CLOSER TO 40 AT THE COAST. THERE IS A VERY LOW PROBABILITY FOR
TEMPERATURES WELL INLAND TO REACH FREEZING AROUND DAYBREAK.
PERSISTENT WINDS AND DRY CONDITIONS WILL PREVENT FROST FORMATION.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE LONGWAVE TROUGH AXIS WILL BE SHIFTING OFF THE COAST THURSDAY
MORNING WITH STRONG HIGH PRESSURE SETTLING INTO THE REGION. THE
CANADIAN AIRMASS OVERSPREADING THE AREA WILL YIELD TEMPERATURES
ABOUT 20 DEGREES COLDER THAN 24 HOURS PRIOR. LOW-LEVEL DOWNSLOPE
FLOW WILL RESULT IN MODEST COMPRESSIONAL HEATING BUT HIGH TEMPS ON
THURSDAY WILL STILL ONLY REACH THE MIDDLE TO UPPER 50S.

THE SURFACE HIGH WILL SETTLE OVERHEAD THURSDAY EVENING...ALLOWING
THE BOUNDARY LAYER TO DECOUPLE SHORTLY AFTER SUNSET. MODEL TIME
SECTIONS SHOW A DEEP DRY PROFILE WHICH SUPPORTS STRONG RADIATIONAL
COOLING OVERNIGHT. FRIDAY MORNING LOWS EXPECTED TO BE IN THE UPPER
20S TO LOWER 30S AWAY FROM THE COAST. THUS WE ISSUED A FREEZE WATCH
FOR ALL ZONES EXCEPT THE GA COASTAL AREAS WHERE LOWS IN THE MIDDLE
30S ARE ANTICIPATED. EVEN IF A FREEZE DOES NOT OCCUR IN SOME LOCALES
THERE IS A GOOD CHANCE FOR SCATTERED FROST DEVELOPMENT.

LOW-LEVEL RIDGING AND WARM ADVECTION ON FRIDAY WILL RESULT IN A
QUICK REBOUND IN TEMPERATURES INTO THE MID/UPPER 60S UNDER MOSTLY
SUNNY SKIES. AS THE SURFACE HIGH SHIFTS OFF THE COAST AND A
SOUTHERLY FLOW DEVELOPS...FRIDAY NIGHT WILL BE QUITE A BIT WARMER
WITH LOWS IN THE 40S.

AN UPPER SHORTWAVE LIFTS INTO CENTRAL GA/SC ON SATURDAY WITH A
BACKDOOR COLD FRONT SINKING INTO THE MIDLANDS AND PEE DEE REGION.
SOME WEAK ISENTROPIC ASCENT WILL DEVELOP DURING THE AFTERNOON ACROSS
INLAND AREAS SO WE MAINTAINED A SLIGHT CHANCE FOR RAIN SHOWERS.
HIGHS WILL REACH THE LOWER 70S WITH CONTINUED WARM ADVECTION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
CONDITIONS LOOK UNSETTLED THROUGH EARLY NEXT WEEK AS A COLD
FRONT IS EXPECTED TO PUSH SOUTH INTO SOUTHERN SOUTH CAROLINA SUNDAY
AND THEN EITHER STALL OUT OR CONTINUE TO PUSH SOUTH INTO FLORIDA
SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE SHOULD THEN BUILD IN THROUGH
WEDNESDAY WITH GENERALLY DRY CONDITIONS AND MODERATING TEMPS.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS WITH JUST A VERY SMALL CHANCE OF BRIEF MVFR
CIGS...AND A FEW SHOWERS...FROM ABOUT 01-03Z AS A COLD FRONT
PASSES THROUGH. THE MAIN IMPACT WILL BE WINDS WHICH WILL GUST
NEAR 35-40 KT THROUGH ABOUT 06Z...SHIFTING FROM WSW TO WNW WITH THE
FROPA. WINDS WILL SLACKEN TOWARD DAYBREAK AS THE PRESSURE GRADIENT
SUBSIDES BUT THEN PICK BACK UP AGAIN SLIGHTLY ONCE BETTER MIXING
COMMENCES...ALTHOUGH NOT NEARLY AS STRONG.

EXTENDED AVIATION OUTLOOK...VFR THURSDAY NIGHT THROUGH SATURDAY.
MVFR CEILINGS AND/OR VSBYS LIKELY SATURDAY NIGHT INTO AT LEAST
EARLY MONDAY ALONG WITH SHOWERS DUE TO A COLD FRONT. GUSTY WINDS
EXPECTED INTO THURSDAY AFTERNOON.

&&

.MARINE...
AS OF LATE EVENING...THE STRONG COLD FRONT IS LOCATED NEAR THE
COAST AND WILL CONTINUE TO PUSH THROUGH THE WATERS OVER THE NEXT
SEVERAL HOURS. STRONG COLD ADVECTION/SHARP SURFACE PRESSURE RISES
IN THE WAKE OF THE FRONT JUSTIFIES GALE WARNINGS FOR ALL COASTAL
WATERS FOR 35-40 KT GUSTS. AS WINDS DIMINISH TO SOME DEGREE
OVERNIGHT...THE GALE WARNING SHOULD TRANSITION TO A SMALL CRAFT
ADVISORY OVER CHARLESTON HARBOR...BUT GALES WILL CONTINUE ACROSS
OTHER COASTAL WATERS THROUGH THE NIGHT. HAZARDOUS SEAS WILL RANGE
FROM 6-7 FT WITHIN NEARSHORE WATERS/HIGHEST BEYOND 10 NM GIVEN THE
OFFSHORE FLOW... TO 7-10 FT BEYOND 20 NM...HIGHEST BEYOND 40 NM.

CONDITIONS WILL IMPROVE DRASTICALLY THURSDAY AS THE PRESSURE
GRADIENT...LOW-LEVEL JET AND COLD ADVECTION WANE. ALL HEADLINES FOR
THE NEARSHORE WATERS SHOULD COME DOWN IN THE MORNING WITH THE OUTER
WATERS FOLLOWING IN THE AFTERNOON. GENERALLY TRANQUIL CONDITIONS
THEN EXPECTED THURSDAY NIGHT THROUGH SATURDAY BEFORE THINGS LIKELY
GO DOWNHILL EARLY NEXT WEEK AS A COLD FRONT PUSHES INTO THE AREA
FROM THE NORTH SUNDAY WITH THE WORST CONDITIONS LIKELY SUNDAY NIGHT
AND/OR MONDAY AS LOW PRESSURE PUSHES OFFSHORE AND HIGH PRESSURE
BUILDS FROM THE NORTH.

&&

.FIRE WEATHER...
CRITICAL RELATIVE HUMIDITY IS EXPECTED THURSDAY. HOWEVER...WINDS
WILL FALL BELOW CRITICAL LEVELS BEFORE CRITICAL RELATIVE HUMIDITY
IS ATTAINED. GIVEN WIDESPREAD RAINFALL/NEAR TERM IMPACT ON FUEL
MOISTURE...PER COLLABORATION WITH PARTNERS WE DID NOT ISSUE A FIRE
DANGER STATEMENT FOR THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
     FOR GAZ087-088-099>101-114>116-118-137-138-140.
     WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR GAZ087-088-099>101-
     114>119-137>141.
SC...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
     FOR SCZ040-042>045-047>052.
     WIND ADVISORY UNTIL 2 AM EDT THURSDAY FOR SCZ040-042>045-
     047>052.
MARINE...GALE WARNING UNTIL 8 AM EDT THURSDAY FOR AMZ350-352-354-374.
     GALE WARNING UNTIL 2 AM EDT THURSDAY FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JRL
LONG TERM...RJB
AVIATION...RJB
MARINE...JRL/SPR
FIRE WEATHER...
Hazardous weather outlook, Mar 12, 4:24 PM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT WED MAR 12 2014

AMZ330-132030-
CHARLESTON HARBOR-
424 PM EDT WED MAR 12 2014

...GALE WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-132030-
INLAND BERKELEY-
424 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

LAKE WINDS...ELEVATED WINDS WILL PERSIST ON LAKE
MOULTRIE...ESPECIALLY THROUGH THURSDAY MORNING. A LAKE WIND
ADVISORY COULD BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-132030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
424 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ140-132030-
INLAND MCINTOSH-
424 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>044-047>052-132030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
424 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-352-354-132030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
424 PM EDT WED MAR 12 2014

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-132030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
424 PM EDT WED MAR 12 2014

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Mar 12, 10:21 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     NON-TSTM WND DMG 5 ENE SMOAKS            33.13N  80.74W
03/12/2014                   COLLETON           SC   LAW ENFORCEMENT

            TREE IN ROADWAY.

&&

EVENT NUMBER CHS1400495

VB
Local storm report, Mar 12, 10:25 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1025 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     NON-TSTM WND DMG 3 SW RUFFIN             32.98N  80.85W
03/12/2014                   COLLETON           SC   LAW ENFORCEMENT

            TREE IN ROADWAY HIGHWAY 21 AT BELLS HIGHWAY.

&&

EVENT NUMBER CHS1400496

VB
Local storm report, Mar 12, 10:38 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 PM EDT WED MAR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     NON-TSTM WND DMG 1 ENE ROBERTVILLE       32.59N  81.18W
03/12/2014                   JASPER             SC   LAW ENFORCEMENT

            TREE IN THE ROADWAY.

&&

EVENT NUMBER CHS1400497

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:50 AM EDTSmall Craft AdvisoryCHS17 hr
Mar 13, 4:01 PM EDTFreeze WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton17 hr

Nearby

Lake Wind Advisories in South Carolina, 2014Every lake wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.